Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 25, 2001, 6:34 PM EDT for Knox County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 6:34 PM EDT (22:34 UTC)
- Expired
- Jun 25, 2001, 7:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:45 PM EDT | Thunderstorm Wind | Heidrick, KY | Thunderstorm winds blew several trees down in the area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498
WUUS53 KJKL 252235
SVRJKL
KYC121-252300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
634 PM EDT MON JUN 25 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY
* UNTIL 700 PM EDT
* AT 634 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER
ARTEMUS...OR ABOUT 3 MILES SOUTH OF BARBOURVILLE...MOVING WEST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
6 MILES SOUTH OF GRAY AT 655 PM EDT.
2 MILES SOUTH OF WILTON AT 700 PM EDT.
STRONG WINDS...DAMAGING HAIL AND INTENSE RAIN ARE LIKELY WITH THIS
STORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND CLOUD TO
GROUND LIGHTNING...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM
PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3674 8382 3696 8358 3706 8383 3699 8415
3673 8396
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT MON JUN 25 2001 SATELLITE CLEARLY SHOWS UPPER LOW IN EASTERN TN. SHOWERS AND THUNDERSTORMS HAVE BEEN SPINNING UP INTO THE CWA FROM THE SOUTHEAST MAINLY IN THE SOUTHERN SECTIONS OF THE AREA. MODELS ARE ALL IN AGREEMENT IN TAKING THE UPPER LOW WEST THROUGH TN. THE BEST CHANCES OF PRECIP FOR THE AREA...MAINLY SOUTHERN SECTIONS OF CWA...WILL OCCUR AS THE UPPER LOW STAYS SOUTH THROUGH EARLY WED. AS THE UPPER LOW DRIFTS TO OUR WEST WE WILL BE IN A MORE STAGNET AIRMASS WITH NOT MUCH IN THE WAY OF CHANGES DAY TO DAY. WILL MENTION THE CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH MOST OF THE EXTENDED. MOS TEMPERATURES SEEM REASONABLE WITH HIGHS STAYING DOWN SOME FOR TUES AND WED WITH THE BEST CHANCE FOR PRECIP AS THE LOW REMAINS TO OUR SOUTH. AS IT DRIFTS WEST TEMPERATURES WILL INCREASE TO THE MID 80S IN THE EXTENDED. .JKL...NONE. HJK
In the hours before
Local storm report, Jun 25, 4:58 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
458 PM EDT MON JUN 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0138 PM 3 SW WILLIAMSBURG KY WIND DAMAGE
06/25/01 WHITLEY TREE DOWN ACROSS ELECTRIC
LINES AND ON TOP OF HOUSE
ON HWY 92W AT BRIER CREEK.
REPORTED BY LAW ENFORCEMENTLocal storm report, Jun 25, 5:35 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
535 PM EDT MON JUN 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM INDIAN BOTTOM KY .75 INCH HAIL.
06/25/01 LETCHER REPORTED BY PUBLIC.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:17 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 43 min |
| Jun 25, 4:02 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 43 min |
| Jun 25, 4:30 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Perry | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.